Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 90, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 28, 2015, 1:48 PM CDT for Logan County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2015, 1:48 PM CDT (18:48 UTC)
- Expired
- Jul 28, 2015, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, KY
The radar
The Ft Campbell radar (KHPX), 43 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:35 PM CDT | FLASH FLOOD | 2 Nne Russellville, KY | 4 TO 6 INCHES OF WATER SWIFTLY FLOWING OVER SOME ROADS. SPOTTER MEASURED 1.66 INCHES OF RAIN IN 55 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WGUS53 KLMK 281848 FFWLMK KYC141-282145- /O.NEW.KLMK.FF.W.0090.150728T1848Z-150728T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 148 PM CDT TUE JUL 28 2015 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 445 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF NORTHERN LOGAN COUNTY...INCLUDING WOLF LICK...LOST CITY...COOPERSTOWN...INSCO AND HOMER. FLASH FLOOD PRONE AREAS IN THIS WARNING... MUD RIVER OVERFLOWS ONTO STATE HIGHWAY 1040. WATER OVERFLOWS A LOW LYING AREA AT THE INTERSECTION OF COOPERSTOWN AND INSCO ROAD. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. && LAT...LON 3704 8695 3693 8673 3682 8677 3690 8702 $$ RJS
2 follow-up statements
682 WGUS73 KLMK 281955 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM CDT TUE JUL 28 2015 KYC141-282145- /O.CON.KLMK.FF.W.0090.000000T0000Z-150728T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN KY- 255 PM CDT TUE JUL 28 2015 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN LOGAN COUNTY... AT 253 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM HAD PRODUCED FLASH FLOODING OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF NORTHERN LOGAN COUNTY....INCLUDING WOLF LICK...LOST CITY...COOPERSTOWN...INSCO AND HOMER. FLASH FLOOD PRONE AREAS IN THIS WARNING... MUD RIVER OVERFLOWS ONTO STATE HIGHWAY 1040. WATER OVERFLOWS A LOW LYING AREA AT THE INTERSECTION OF COOPERSTOWN AND INSCO ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. && LAT...LON 3704 8695 3693 8673 3682 8677 3690 8702 $$ RJS
957 WGUS73 KLMK 282144 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 444 PM CDT TUE JUL 28 2015 KYC141-282154- /O.EXP.KLMK.FF.W.0090.000000T0000Z-150728T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN KY- 444 PM CDT TUE JUL 28 2015 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT FOR NORTHERN LOGAN COUNTY... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. LAT...LON 3704 8695 3693 8673 3682 8677 3690 8702 $$ ZT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:33 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 28, 12:33 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 133 PM EDT Tue Jul 28 2015 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1020 AM EDT Tue Jul 28 2015 Going forecast looks good. Just adjusted hourly temps/dewpts to current obs. Still looks like a hot, muggy day with isld showers/storms possible. High temps should range through the upper 80s/lower 90s with max heat index values between 100-103 mainly along and west of I-65. .SHORT TERM (Now through Wednesday)... Issued at 320 AM EDT Tue Jul 28 2015 Ohio Valley remains under weak NW flow on the periphery of the hot upper ridge, currently centered over the southern Plains. Low-level air mass is quite juicy, with moisture pooling near a weak quasi-stationary front draped across southern Indiana. However, coverage of showers and thunderstorms has remained limited by a respectable mid-level cap. Expect today's convective behavior to be fairly similar to Monday, with isolated storms popping any time after noon. Instability is decent but not impressive, and shear is almost nonexistent, but heavy rain will be the main threat under the stronger updrafts. While storms today will be diurnally driven, coverage will be greater on Wednesday as a disturbance moving into the Great Lakes flattens out the upper ridge, and a stronger surface front heads toward the Ohio Valley. With enough destabilization, a few of the stronger storms could produce marginally severe winds, especially later in the day. Very warm and muggy conditions will continue through Wednesday, as the surface front will not wave far enough in any direction to change the air mass at all. Temps in the lower 90s and dewpoints in the lower/mid 70s both day will yield afternoon heat indices just above 100 along and west of I-65, so will cover that in a SPS. .LONG TERM (Wednesday Night through Monday)... Issued at 245 AM EDT Tue Jul 28 2015 The synoptic pattern at the start of the long term period will feature a ridge across the south-central CONUS, with a trough building into the north-central CONUS. This trough will build into the Ohio Valley through the period, shunting the oppressive heat/moisture to the south making for a generally dry long term forecast. The long term period will start out with a cold front right on the doorstep of the LMK CWA. Mass convergence along the front should be enough to lift a moderate to strongly unstable environment, characterized by MLCAPE values of 2000-3000 J/kg, resulting in scattered thunderstorms. Troposheric flow is rather meager with 0-6km shear on the order of 10-20 knots, so storms will be have trouble organizing. That being said, precipitation loading coupled with relatively steep low-level lapse rates will support an isolated damaging wind threat in the stronger downdrafts. Given this threat, agree with SPC's Marginal outlook for Wednesday evening into early Wednesday night. The front and associated precipitation will push east of the region Thursday morning, allowing cooler and drier air to filter into the Ohio Valley through at least Friday night. Highs Thu/Fri will be in the mid 80s with dewpoints in the lower 60s. On Saturday, a rather weak and moisture-starved front will attempt to push towards the Ohio River. While an isolated shower/storm is possible with this feature, chances appear to low to warrant any mention at this time. This front will wash out before it makes full progress through the Ohio Valley, so temperatures should begin to warm Sunday into Monday as readings creep back into the upper 80s and lower 90s. && .AVIATION (18Z TAF Update)... Updated 125 PM EDT Tue Jul 28 2015 Isld to scattered t-storms will continue to develop over the region this afternoon/evening as upper level shortwaves on the NE side of an upper ridge continue to spark convection in a moist, unstable atmosphere. Because coverage of storms is not great and confidence is low if one will hit a TAF site, left VCTS in the TAFs through this evening. Will need to add a tempo if a cell develops near the TAF sites though. We should see a break in activity tonight with winds going calm or light and vrb. Some light br or hz is expected at all TAF sites. Winds will be WNW mainly staying under 7kts for tomorrow with an approaching cold front bringing another chance for shower/storms. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........AMS Short Term.....RAS Long Term......KJD Aviation.......AMS
Hazardous weather outlook, Jul 28, 9:45 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 AM EDT TUE JUL 28 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291445- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1045 AM EDT TUE JUL 28 2015 /945 AM CDT TUE JUL 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD WITH ANY STORM THAT DEVELOPS WILL BE LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES NEAR 100 ARE EXPECTED THIS AFTERNOON...MAINLY ALONG AND WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS A COLD FRONT PUSHES THROUGH THE OHIO VALLEY. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THESE STORMS...AND DAMAGING WIND GUSTS MAY ACCOMPANY THE STRONGER STORMS. AFTERNOON HEAT INDEX VALUES NEAR 100 ARE EXPECTED WEDNESDAY...MAINLY ALONG AND WEST OF INTERSTATE 65. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RAS/KD/AMS
In the hours before
Special weather statement, Jul 28, 11:10 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 AM CDT TUE JUL 28 2015
KYZ070>072-281655-
LOGAN KY-SIMPSON KY-WARREN KY-
1110 AM CDT TUE JUL 28 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES EAST OF RUSSELLVILLE...AND MOVING
SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
MIDDLETON...
SOUTH UNION...
PETROS...
TURNERTOWN...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3687 8690 3698 8673 3684 8633 3665 8659
3664 8668
TIME...MOT...LOC 1611Z 296DEG 14KT 3686 8673
AMSSpecial weather statement, Jul 28, 11:44 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 PM EDT TUE JUL 28 2015
KYZ037-042-043-281730-
BOURBON KY-HARRISON KY-NICHOLAS KY-
1244 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF CYNTHIANA...AND MOVING EAST AT
10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PARIS...
CYNTHIANA...
EWALT CROSSROADS AND BRENTSVILLE...
SHAWHAN AND KISERTON...
CURRENTSVILLE...
RUDDELS MILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3822 8399 3817 8428 3833 8445 3836 8447
3838 8446 3841 8449 3854 8430
TIME...MOT...LOC 1644Z 275DEG 8KT 3830 8432
AMSSpecial weather statement, Jul 28, 11:53 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1153 AM CDT TUE JUL 28 2015
KYZ071>073-281755-
ALLEN KY-SIMPSON KY-WARREN KY-
1153 AM CDT TUE JUL 28 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF FRANKLIN...AND MOVING EAST
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
THREE SPRINGS...
SCOTTSVILLE...
MEMPHIS JUNCTION...
CRESTMOOR...
BOWLING GREEN...
GOLD CITY AND DRAKE...
TEMPERANCE AND HICKORY FLAT...
BOYCE AND HIGHLAND...
MOUNT AERIAL AND MCELROY FORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8636 3665 8652 3664 8654 3688 8663
3688 8662 3689 8662 3700 8646 3681 8616
3663 8609 3663 8614
TIME...MOT...LOC 1653Z 292DEG 10KT 3680 8646
ZTSpecial weather statement, Jul 28, 12:37 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 PM CDT TUE JUL 28 2015
KYZ073>075-281820-
ALLEN KY-BARREN KY-MONROE KY-
1237 PM CDT TUE JUL 28 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SCOTTSVILLE...AND MOVING
SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOMPKINSVILLE...
FOUNTAIN RUN...
AKERSVILLE...
FLIPPIN...
BUGTUSSLE AND GAMALIEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3662 8589 3663 8612 3689 8624 3685 8600
3671 8568 3662 8573 3662 8588
TIME...MOT...LOC 1737Z 293DEG 12KT 3670 8605
AMSSpecial weather statement, Jul 28, 1:01 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 PM CDT TUE JUL 28 2015
KYZ074-075-281830-
BARREN KY-MONROE KY-
101 PM CDT TUE JUL 28 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
GLASGOW TO 8 MILES NORTHWEST OF TOMPKINSVILLE TO RED BOILING
SPRING...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
MUD LICK AND MOUNT HERMON...
TEMPLE HILL...
SULPHUR LICK AND FORKTON...
NOBOB AND BOLES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8586 3675 8588 3688 8601 3694 8579
3686 8574 3684 8574 3684 8572 3673 8565
3661 8562
TIME...MOT...LOC 1801Z 273DEG 12KT 3688 8591 3676 8581
3656 8579
RJSSpecial weather statement, Jul 28, 1:25 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EDT TUE JUL 28 2015
KYZ036-041-042-281855-
BOURBON KY-FAYETTE KY-SCOTT KY-
225 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEORGETOWN...AND MOVING SOUTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GEORGETOWN...
LEXINGTON...
BRYAN STATION...
THOROUGHBRED ACRES...
NORTHLAND...
SPINDLETOP ESTATES AND GREENDALE...
LORADALE...
MATTOXTOWN AND JIMTOWN...
ELMENDORF...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
69 AND 87.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
108 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3807 8425 3806 8429 3805 8429 3796 8440
3818 8466 3832 8450 3813 8418
TIME...MOT...LOC 1825Z 312DEG 17KT 3819 8449
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:10 AM CDT | Special Weather Statement | LMK | Logan, Simpson | 45 min |
| Jul 28, 11:44 AM CDT | Special Weather Statement | LMK | Bourbon, Harrison | 46 min |
| Jul 28, 11:53 AM CDT | Special Weather Statement | LMK | Allen | 62 min |
| Jul 28, 12:37 PM CDT | Special Weather Statement | LMK | Monroe | 43 min |
| Jul 28, 1:01 PM CDT | Special Weather Statement | LMK | Monroe | 29 min |
| Jul 28, 1:25 PM CDT | Special Weather Statement | LMK | Fayette | 30 min |
| Jul 28, 1:31 PM CDT | Areal Flood Advisory | LMK | Logan | 119 min |
| Jul 28, 1:51 PM CDT | Special Weather Statement | LMK | Fayette | 29 min |
| Jul 28, 2:12 PM CDT | Special Weather Statement | LMK | Logan | 43 min |
| Jul 28, 2:18 PM CDT | Areal Flood Advisory | LMK | Butler | 117 min |
| Jul 28, 2:47 PM CDT | Flash Flood Warning | LMK | Butler | 3 hr |
| Jul 28, 3:47 PM CDT | Special Weather Statement | LMK | Franklin, Woodford | 58 min |
| Jul 28, 3:48 PM CDT | Special Weather Statement | LMK | Washington | 47 min |
| Jul 28, 5:38 PM CDT | Areal Flood Advisory | LMK | Nicholas | 112 min |
| Jul 28, 5:41 PM CDT | Special Weather Statement | LMK | Larue, Taylor | 44 min |
| Jul 28, 6:00 PM CDT | Special Weather Statement | LMK | Casey | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.